Oseltamivir induced Stevens-Johnson syndrome/toxic epidermal necrolysis-case report - GreenMedInfo Summary
Oseltamivir induced Stevens-Johnson syndrome/toxic epidermal necrolysis-case report.
Medicine (Baltimore). 2019 May ;98(19):e15553. PMID: 31083216
RATIONALE: Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are 2 rare but life-threatening diseases characterized by detachment of epidermis, bullous skin lesions, and mucous membrane erosions. Drugs are highly suspected to be the causative agents. We report a case of SJS/TEN induced by oseltamivir, which is a very rare event.
PATIENT CONCERNS: A 9-year-old girl with upper respiratory tract infections presented with generalized maculopapular rash the second day after taking oseltamivir.
DIAGNOSIS: The diagnosis of SJS/TEN was made based on cytotoxic skin lesions and mucous membrane involvement.
INTERVENTIONS: After discontinuing of the drug and combination therapy of corticosteroid and human immunoglobulin initiation, the lesions were improved. Human leukocyte antigen (HLA) gene sequencing was done.
OUTCOMES: The girl was followed-up for 1 year. The skin and mucous membranes symptoms were relieved.
LESSONS: We report this case to attract attention to the rare but serious side effect of this antiviral drug.